Skip to main content

Equicontinuity of homeomorphisms with unbounded characteristic


The article is devoted to the study of the boundary properties of homeomorphisms f: DD′, D,D′ ⊂ ℝn, satisfying some geometric conditions responsible for the control of the measure of distortion of families of curves in D. Under additional requirements on the boundaries ∂D and ∂D′ of the domains, we prove that the family of all such homeomorphisms is equicontinuous in \(\bar D\).

This is a preview of subscription content, access via your institution.


  1. 1.

    C. J. Bishop, V. Ya. Gutlyanskii, O. Martio, and M. Vuorinen, “On conformal dilatation in space,” Internat. J. Math. Sci. 22, 1397–1420 (2003).

    MathSciNet  Article  Google Scholar 

  2. 2.

    H. Federer, Geometric Measure Theory (Berlin-Heidelberg-New York, Springer-Verlag, 1969) [Nauka, Moscow, 1987]

    MATH  Google Scholar 

  3. 3.

    F. W. Gehring, “Rings and quasiconformal mappings in space,” Trans. Amer. Math. Soc. 103, 353–393 (1962).

    MathSciNet  MATH  Article  Google Scholar 

  4. 4.

    F.W. Gehring, “Quasiconformal mappings,” Complex Analysis and Its Applications, (Lectures, Internat. Sem., Trieste, 1975), Vol. II. Vienna, Internat. Atomic Energy Agency, Vienna, 213–268 (1976).

    Google Scholar 

  5. 5.

    F.W. Gehring and O. Martio, “Quasiextremal distance domains and extension of quasiconformal mappings,” J. Analyse Math. 45, 181–206 (1985).

    MathSciNet  MATH  Article  Google Scholar 

  6. 6.

    V. Heikkala, Inequalities for Conformal Capacity, Modulus, and Conformal Invariants, Ann. Acad. Sci. Fenn. Math. Diss., N132. 2002.

    MATH  Google Scholar 

  7. 7.

    D. HerronD. and P. Koskela, “Quasiextremal distance domains and conformal mappings onto circle domain,” Complex Variables Theory Appl. 15(3), 167–179 (1990).

    MathSciNet  Article  Google Scholar 

  8. 8.

    A. Hurwitz and R. Courant, Vorlesungenüber Allgemeine Funktionen-Theorie und Elliptische Funktionen, (Springer, Berlin-Göttingen-Heidelberg-New York, 1964) [Nauka, Moscow, 1968).

    Book  Google Scholar 

  9. 9.

    F. John F. and L. Nirenberg, “On functions of bounded mean oscillation,” Comm. Pure Appl. Math. 14, 415–426 (1961).

    MathSciNet  Article  Google Scholar 

  10. 10.

    K. Kuratowski, Topology. Vol. 2 (Academic Press, New York, 1968) [Mir, Moscow, 1969]

    Google Scholar 

  11. 11.

    O. Lehto O. and K. Virtanen, Quasiconformal Mappings in the Plane. 2nd ed. (Springer-Verlag, Berlin-Heidelberg-New York, 1973).

    MATH  Book  Google Scholar 

  12. 12.

    O. Martio, V. Ryazanov, U. Srebro, and E. Yakubov, Moduli in Modern Mapping Theory, Springer Monographs in Mathematics (Springer, New York, 2009).

    MATH  Google Scholar 

  13. 13.

    V. M. Miklyukov, The Conformal Mapping of a Nonregular Surface and Its Applications, (Volgograd State University, Volgograd, 2005) [in Russian].

    Google Scholar 

  14. 14.

    R. Näkki, “Boundary behavior of quasiconformal mappings in n-space,” Ann. Acad. Sci. Fenn. Ser. A I Math. No. 484. 1–50 (1970).

    Google Scholar 

  15. 15.

    R. Näkki R. and B. Palka, “Uniform equicontinuity of quasiconformal mappings,” Proc. Amer. Math. Soc. 37(2) 427–433 (1973).

    MathSciNet  MATH  Article  Google Scholar 

  16. 16.

    Yu. G. Reshetnyak, Space Mappings with Bounded Distortion (Nauka, Novosibirsk, 1982) [Amer. Math. Soc., Providence RI, 1989].

    Google Scholar 

  17. 17.

    S. Rickman, Quasiregular Mappings, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) (Springer-Verlag, Berlin, 1993).

    MATH  Book  Google Scholar 

  18. 18.

    V. I. Ryazanov and R. R. Salimov, “Weakly flat spaces and boundaries in mapping theory,” Ukr. Math. Bull. 4(2) 199–234 (2007).

    MathSciNet  Google Scholar 

  19. 19.

    S. Saks, Theory of the Integral (Hafner Publishing Co., New York and Warszawa, 1937) [Izd-vo Inostr. Lit, Moscow, 1949].

    Google Scholar 

  20. 20.

    E. A. Sevostyanov, “Equicontinuity of one family of mappings in the closure of the domain,” Transactions IAMM 19, 225–233 (2009).

    MathSciNet  Google Scholar 

  21. 21.

    E. S. Smolovaya, “Boundary behavior of ring Q-homeomorphisms in metric spaces,” Ukr. Mat. Zh. 62(5), 682–689 (2010) [Ukr. Math. J. 62 (5), 785–793 (2010)].

    MathSciNet  MATH  Article  Google Scholar 

  22. 22.

    Yu. F. Strugov, “The compactness of families of mappings, quasiconformal in the mean,” Dokl. Akad. Nauk SSSR 243(4), 859–861 (1978).

    MathSciNet  Google Scholar 

  23. 23.

    G. D. Suvorov, The Art of Mathematical Research (TEAN, Donetsk, 1999) [in Russian].

    Google Scholar 

  24. 24.

    A. V. Sychev, “Three-dimensional quasi-conformal mappings which are Hölder continuous at boundary points,” Sibirsk. Mat. Zh. 11(1), 183–192 (1970) [Siberian Math. J. 11 (1), 146–153 (1970)].

    MathSciNet  MATH  Google Scholar 

  25. 25.

    M. Troyanov and S. Vodop’yanov, “Liouville type theorems for mappings with bounded (co)-distortion,” Ann. Inst. Fourier (Grenoble) 52(6), 1753–1784 (2002).

    MathSciNet  MATH  Article  Google Scholar 

  26. 26.

    A. D. Ukhlov and S. K. Vodop’yanov, “Sobolev spaces and mappings with bounded (P;Q)-distortion on Carnot groups,” Bull. Sci. Math. 52(4), 349–370 (2009).

    Google Scholar 

  27. 27.

    J. Väisälä, Lectures on n-Dimensional Quasiconformal Mappings, Lecture Notes in Math.; N229. (Springer-Verlag, Berlin-New York, 1971).

    MATH  Google Scholar 

  28. 28.

    M. Vuorinen, Conformal Geometry and Quasiregular Mappings, Lecture Notes in Math.; N1319. (Springer-Verlag, Berlin, 1988).

    MATH  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to E. A. Sevostyanov.

Additional information

Original Russian Text © E. A. Sevostyanov, 2012, published in Matematicheskie Trudy, 2012, Vol. 15, No. 1, pp. 178–204.

About this article

Cite this article

Sevostyanov, E.A. Equicontinuity of homeomorphisms with unbounded characteristic. Sib. Adv. Math. 23, 106–122 (2013).

Download citation


  • modulus of a family of curves
  • open discrete mapping
  • capacity of a condenser
  • boundary behavior of a mapping
  • QED-domain